Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 119, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 27, 1997, 6:21 PM CDT for Andrew County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1997, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 27, 1997, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Andrew County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 272320 RRA
SVRMCI
MOC003-280010-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
621 PM CDT SUN JUL 27 1997
* SEVERE THUNDERSTORM WARNING FOR
ANDREW COUNTY - NORTHWEST MISSOURI
* UNTIL AT 700 PM CDT
* SOME LOCATIONS AFFECTED
SAVANNAH BY 627 PM
ROSENDALE BY 627 PM
FLAG SPRINGS BY 640 PM
ROCHESTER BY 650 PM
* AT 618 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 2 MILES NORTHWEST OF SAVANNAH AND NORTH OF ROSENDALE
MOVING SOUTHEAST AT 15 TO 20 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT THIS STORM WILL PRODUCE
HAIL IN EXCESS OF ONE INCH AND 70 MPH WINDS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER INSIDE A STRONG BUILDING.
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:38 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 2:38 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 230 PM CDT SUN JUL 27 1997 WX FINALLY GETTING INTERESTING. CONCERNS ARE HOW FAST PRE-FNTL TROF/PCPN MOV IN AND TEMPS NEXT 24 HRS. SOME TCU/WK RETURNS NOTED OVR ERN PTN CWA IN RESP TO SOME DIFFERENTIAL HEATING ON EDGE OF BKN CI. WILL LET NOWCASTS HANDLE THIS UNLESS IT BCMS MORE ORGANIZED BEFORE ZONES GO OUT. ONCE AGAIN WILL THROW OUT ETA MODEL AS IT MOVS SFC TROF SWD TOO FAST. WILL STAY WITH NGM. TROF EXTDS FM NW KS THRU SE NEB AND NRN IA WHERE STG/SVR TSTMS OCRG. STLT IMAGERY SHOWS AN OUTFLOW BNDRY TRKG SE GENERATING SOME CNVTN ACRS SW IA. EXPC ACTVTY TO WKN AS IT MOVS INTO TEETH OF CAP. STILL MAY NEED TO BREAK OFF SMALL GROUP OF COUNTIES TO ACCOUNT FOR THIS. OTRW STILL EXPC AN MCS TO DVLP OVR CNTRL/ERN NEB... EDGING SWD INTO EXTRM NRN MO LTR THIS EVE AS SYS MOVS E INTO IA. NOT ENOUGH CONFIDENCE TSTMS WILL MAKE IT TO MO RVR BY MON MRNG AS CAP WILL BE TOUGH TO BREAK. SO WILL MENTION LIKELY POPS NRN MO ONLY. HV NO IDEA WHERE OUTFLOW BNDRYS WILL BE TMRW MRNG SO WILL PLAY SFC TROF AS FOCUS FOR TSTM REDVLPMT BY LT MRNG ACRS NRN MO WITH ACTVTY SHFTG SWD DURG AFTN. CDFNT STILL LAGGING THIS BNDRY WITH COOLER/DRIER AIR BHND IT. WILL GO WITH LIKELY POPS EVERYWHERE BUT SWRN CWA. TEMPS A CHALLENGE TMRW DUE TO RAIN/CLDS. HWVR...TEMPS HV MADE IT INTO 90S S OF SFC TROF FM SE NEB ACRS SRN 1/2 IA. SO WILL IGNORE FAN/ETA TEMP GUID FOR MAX TEMPS. MUfCH COOLER/DRIER AIR FILTERS IN FOR TUE/WED AS CNDN SFC HI SINKS SE INTO UPER MS VLY. .EAX...NONE. JULY
In the hours before
Special weather statement, Jul 27, 12:58 PM CDT, 5 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SUN JUL 27 1997 ...A HEAT ADVISORY REMAINS IN EFFECT TODAY ACROSS THE AREA... ...THUNDERSTORMS EXPECTED OVER NORTHERN MISSOURI TONIGHT... FORECAST: VERY HOT AND HUMID CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA AGAIN TODAY. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 115 DEGREES. SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE EXPECTED TO SPREAD INTO NORTHERN MISSOURI LATE THIS EVENING. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DISCUSSION: HIGH PRESSURE ALOFT WILL FINALLY BE PUSHED SOUTH AND WEST OF THE OUTLOOK AREA...BUT NOT UNTIL TOMORROW. EXPECT CONDITIONS TO REMAIN VERY HOT AND HUMID THROUGH EARLY THIS EVENING . THE COMBINATION OF HEAT AND HUMIDITY WILL ONCE AGAIN DRIVE THE HEAT INDEX INTO THE DANGER CATEGORY DURING THE AFTERNOON AND EARLY EVENING HOURS. EXPECT READINGS TO CLIMB TO BETWEEN 105 AND 115 DEGREES. DESPITE AN UNSTABLE AIRMASS OVER THE AREA...WARM TEMPERATURES ALOFT WILL KEEP A LID ON ANY ORGANIZED STORM DEVELOPMENT FOR MOST OF THE DAY. TONIGHT WILL LIKELY BE A DIFFERENT STORY AS A FRONTAL BOUNDARY OVER SOUTHEAST NEBRASKA AND IOWA EDGES SOUTHWARD. THUNDERSTORMS ALREADY ARE QUITE ACTIVE ACROSS NORTHERN IOWA WITH ADDITIONAL STORMS LIKELY DEVELOPING ACROSS CENTRAL AND EASTERN NEBRASKA THIS AFTERNOON. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO SPREAD ACROSS NORTHERN MISSOURI LATER THIS EVENING. AS THE STORMS MOVE INTO MISSOURI THEY SHOULD DROP BELOW SEVERE LEVELS. A FEW OF THE STRONGER STORMS COULD CONTAIN GUSTY WINDS TO 50 MPH AND SOME SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED. THIS FRONT WILL BRING RELIEF FROM THE HEAT BEGINNING TOMORROW WITH THE THREAT OF RAIN CONTINUING FOR MOST OF THE DAY. UNTIL THEN IT WILL REMAIN OPPRESSIVELY HOT AND HUMID WITH A HEAT ADVISORY IN EFFECT FOR TODAY. IF YOU HAVE OUTDOOR PLANS TODAY...WEAR LIGHT-WEIGHT AND LIGHT-COLORED CLOTHING ALONG WITH A CAP TO KEEP THE SUN AWAY. BE SURE TO TAKE FREQUENT BREAKS IN THE SHADE AND DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES TO REPLACE FLUIDS LOST BY PERSPIRATION. JULY
Special weather statement, Jul 27, 1:00 PM CDT, 5 hours 21 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SUN JUL 27 1997 ...A HEAT ADVISORY REMAINS IN EFFECT TODAY ACROSS THE AREA... ...THUNDERSTORMS EXPECTED OVER NORTHERN MISSOURI TONIGHT... FORECAST: VERY HOT AND HUMID CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA AGAIN TODAY. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 115 DEGREES. SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE EXPECTED TO SPREAD INTO NORTHERN MISSOURI LATE THIS EVENING. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DISCUSSION: HIGH PRESSURE ALOFT WILL FINALLY BE PUSHED SOUTH AND WEST OF THE OUTLOOK AREA...BUT NOT UNTIL TOMORROW. EXPECT CONDITIONS TO REMAIN VERY HOT AND HUMID THROUGH EARLY THIS EVENING . THE COMBINATION OF HEAT AND HUMIDITY WILL ONCE AGAIN DRIVE THE HEAT INDEX INTO THE DANGER CATEGORY DURING THE AFTERNOON AND EARLY EVENING HOURS. EXPECT READINGS TO CLIMB TO BETWEEN 105 AND 115 DEGREES. DESPITE AN UNSTABLE AIRMASS OVER THE AREA...WARM TEMPERATURES ALOFT WILL KEEP A LID ON ANY ORGANIZED STORM DEVELOPMENT FOR MOST OF THE DAY. TONIGHT WILL LIKELY BE A DIFFERENT STORY AS A FRONTAL BOUNDARY OVER SOUTHEAST NEBRASKA AND IOWA EDGES SOUTHWARD. THUNDERSTORMS ALREADY ARE QUITE ACTIVE ACROSS NORTHERN IOWA WITH ADDITIONAL STORMS LIKELY DEVELOPING ACROSS CENTRAL AND EASTERN NEBRASKA THIS AFTERNOON. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO SPREAD ACROSS NORTHERN MISSOURI LATER THIS EVENING. AS THE STORMS MOVE INTO MISSOURI THEY SHOULD DROP BELOW SEVERE LEVELS. A FEW OF THE STRONGER STORMS COULD CONTAIN GUSTY WINDS TO 50 MPH AND SOME SMALL HAIL...BUT NO SEVERE WEATHER IS EXPECTED. THIS FRONT WILL BRING RELIEF FROM THE HEAT BEGINNING TOMORROW WITH THE THREAT OF RAIN CONTINUING FOR MOST OF THE DAY. UNTIL THEN IT WILL REMAIN OPPRESSIVELY HOT AND HUMID WITH A HEAT ADVISORY IN EFFECT FOR TODAY. IF YOU HAVE OUTDOOR PLANS TODAY...WEAR LIGHT-WEIGHT AND LIGHT-COLORED CLOTHING ALONG WITH A CAP TO KEEP THE SUN AWAY. BE SURE TO TAKE FREQUENT BREAKS IN THE SHADE AND DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES TO REPLACE FLUIDS LOST BY PERSPIRATION. JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 37 min |
| Jul 27, 5:20 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.